Mathematics of Operations Research

From Wikipedia, the free encyclopedia
Jump to: navigation, search
Mathematics of Operations Research  
Abbreviated title (ISO 4)
Math. Oper. Res.
Discipline Mathematics
Language English
Edited by J. G. "Jim" Dai
Publication details
Publisher
Publication history
Feb. 1976-present[1]
Frequency Quarterly
0.924
Indexing
ISSN 0364-765X (print)
1526-5471 (web)
LCCN 76647217
CODEN MOREDQ
OCLC no. 692909490
Links

Mathematics of Operations Research is a peer-reviewed scientific journal first published in February 1976. It focuses on areas of mathematics relevant to the field of operations research such as continuous optimization, discrete optimization, game theory, machine learning, simulation methodology, and stochastic models. The journal is published quarterly by INFORMS (Institute for Operations Research and the Management Sciences), which also publishes other journals including Operations Research (journal) and Management Science (journal). Mathematics of Operations Research is indexed by the Journal Citation Reports.[2] In 2014, it has moved to "Issues in Advance" which publishes the articles online as they become available. The H-index of the journal is 50.[3]

History[edit]

The first issue of Mathematics of Operations Research was published in February 1976. The founding editor was then-professor at Stanford University, Arthur F. Veinott Jr.. He went on to serve as editor-in-chief until 1980, where the position was taken over by Stephen M. Robinson who held the position until 1986. Erhan Cinlar served from 1987-1992, and was followed by Jan Karel Lenstra (1993-1998). Next was Gérard Cornuéjols (1999-2003) and Nimrod Megiddo (2004-2009). Finally came Uri Rothblum (2009-2012) and the current editor-in-chief Jim Dai (2012-present).[4] The journal's three initial areas were Game Theory, Stochastic Systems, and Mathematical Programming, edited by Robert Aumann, Donald Iglehart, and R. Rockafellar respectively.[5] Currently, the journal has four areas: Continuous optimization, Discrete optimization, Stochastic Models, and Game theory. They are edited by Marc Teboulle, Jens Vygen, Adam Shwartz, and Bernhard von Stengel.[6]

Mathematics of Operations Research has had four Nobel Prize winning authors Robert Aumann (Economics, 2005), Roger B. Myerson (Economics, 2007), Alvin E. Roth (Economics, 2012), and Lloyd S. Shapley (Economics 2012).[7]

Notable Papers[edit]

The following papers have been cited most frequently:[8]

1. Roger B. Myerson, “Optimal Auction Design”, Mathematics of Operations Research 1981, vol 6:1 , 58-73

2. A. Ben-Tal and Arkadi Nemirovski, “Robust Convex Optimization”, Mathematics of Operations Research 1998, vol 23:4 , 769-805

3. M. R. Garey, D. S. Johnson, and Ravi Sethi, “The Complexity of Flowshop and Jobshop Scheduling”, Mathematics of Operations Research 1976, vol 1:2 , 117-129

References[edit]

  1. ^ "Mathematics of Operations Research: Stats & History". INFORMS. Retrieved 21 November 2013. 
  2. ^ Journal Citation Reports Year 2004 Science Edition
  3. ^ "Mathematics of Operations Research". SCIMAGO.
  4. ^ “Mathematics of Operations Research: Stats and History”. Informs
  5. ^ "Front Matter." Mathematics of Operations Research 1.1 (1976): n. pag. JSTOR. Web. 27 Apr. 2015.
  6. ^ "Front Matter." Mathematics of Operations Research 40.2 (2015): n. pag. JSTOR. Web. 30 Apr. 2015.
  7. ^ “Mathematics of Operations Research: Stats and History”.
  8. ^ “Mathematics of Operations Research: Most Cited Articles”. Informs

External links[edit]